Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 5:41 PM CDT for Clinton County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 5, 2001, 6:05 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:50 PM CDT | Thunderstorm Wind 60 E | Albany, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052243 SVRSDF KYC053-052305- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 541 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 605 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER CUMBERLAND CITY...OR ABOUT 35 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 35 MPH. * THE STORMS WILL BE NEAR ALBANY...SAVAGE...AND NORA GAPCREEK BY 550 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THESE ST9ORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 5, 2:35 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 PM EDT THU JUL 5 2001 MAIN FORECAST PROBLEMS IN ENDING OF TSTMS SRN AND ERN PTNS OF FA THIS EVE. ONCE THIS HAPPENS CLEAR AND VERY PLEASANT WX TNGHT AND FRIDAY AS SIGIFICANTLY DRIER AND SOMEWHAT COOLER AIS OVERSPREADS THE REGION. MUCH OF THIS EVE'S ACTIVITY IS MORE OR LESS ALONG A COLD FRONT NOW DROPING SE ACRS THE ERN AND SRN PTNS OF FA. NEXT MJR WX SYS LIKELY TO BE ON SAT AND SAT NITE AS MODELS ALL HINT AT POSSIBL TSTM COMPLEX DRPNG SEWRD ACRS FA ON SAT AFTN AND NITE. WILL INTROD SCT TSTMS AGAIN ON SAT. TEMPS AND POP TRENDS FROM FWC LUK OK AND WILL BE USED FOR GENRL GUID. .SDF...NONE.
In the hours before
Special weather statement, Jul 5, 4:15 PM CDT, 1 hour 26 minutes before
KYZ026-027-047-053>057-061>067-070>078-081-082-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 515 PM EDT THU JUL 5 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN COUNTIES AND SOME OF THE CENTRAL COUNTIES OF KENTUCKY THROUGH THE EARLY PORTION OF THE EVENING. THE THREAT OF SEVERE WEATHER WILL EXIST IN ADVANCE OF DRIER AIR APPROACHING THE REGION AHEAD OF A WEAK COLD FRONT. THE INTERACTION OF DIFFERING AIR MASSES WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS. THE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. THIS IS A PRELIMENARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LISTEN TO THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKYWARN SPOTTER EACTIVATION MAY BE REQUESTED.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:50 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 5, 2:10 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 20 min |
| Jul 5, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 37 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 25 min |
| Jul 5, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.